Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 16, 2001, 12:37 PM CST for Choctaw County, Montgomery County, Webster County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 12:37 PM CST (18:37 UTC)
- Expired
- Feb 16, 2001, 1:30 PM CST
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Choctaw County, MS, Montgomery County, MS, Webster County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 161838
SVRJAN
MSC019-097-155-161930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 130 PM CST
* AT 1237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LINE OF SEVERE THUNDERSTORMS ENTERING MONTGOMERY COUNTY...MOVING
NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORMS WILL...
BE NEAR EUPORA AT 1255 PM CST
BE NEAR MABEN...MATHISTON AT 100 PM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS
56
LAT...LON 3360 8902 3374 8906 3372 8935 3366 8963
3355 8971 3350 8977 3344 8974 3341 8964
3331 8964 3328 8956 3354 8908 3357 8907
3357 8902What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 10:30 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 16, 10:30 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST FRI FEB 16 2001 UPDATED ZONES TO INCLUDE TORNADO WATCH WORDING AND TWEAK THE SEVERE WORDING A BIT IN ALL ZONES. .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Local storm report, Feb 16, 12:13 PM CST, 24 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CST FRI FEB 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1130 AM YAZOO CITY MS WIND DAMAGE
02/16/01 YAZOO NUMEROUS TREES DOWN
REPORTED BY YAZOO P.D.Special weather statement, Feb 16, 12:28 PM CST, 9 minutes before
LAZ008-009-015-016-023>026-MSZ018-019-025>044-048>050-053>056-059> 065-072-162100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1228 PM CST FRI FEB 16 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 22. COUNTIES AND PARISHES CLEARED INCLUDE: IN NORTHEAST LOUISIANA: WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...FRANKLIN LA... TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...ISSAQUENA...SHARKEY...YAZOO...WARREN... THIS INCLUDES THE CITIES OF...BELZONI...CLEVELAND...GREENVILLE... GREENWOOD...GRENADA...HARRISONBURG...INDIANOLA...LAKE PROVIDENCE... MAYERSVILLE...OAK GROVE...RAYVILLE...ROLLING FORK...ST JOSEPH... TALLULAH...VICKSBURG...VIDALIA...WINNSBORO...YAZOO CITY... TORNADO WATCH 22 REMAINS VALID UNTIL 300 PM CST FRIDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: CARROLL...MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW... OKTIBBEHA... IN CENTRAL MISSISSIPPI: HOLMES...ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...HINDS... RANKIN...SCOTT...CLAIBORNE...COPIAH...SIMPSON...SMITH...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS... COVINGTON...MARION... THIS INCLUDES THE CITIES OF...ACKERMAN...BRANDON...BROOKHAVEN... CANTON...CARROLLTON...CARTHAGE...COLLINS...COLUMBIA...COLUMBUS... EUPORA...FAYETTE...FOREST...HAZLEHURST...JACKSON...KOSCIUSKO... LEXINGTON...LOUISVILLE...MACON...MEADVILLE...MENDENHALL... MONTICELLO...NATCHEZ...PORT GIBSON...PRENTISS...RALEIGH... STARKVILLEb...WEST POINT...WINONA...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:11 AM CST | Severe Thunderstorm Warning | JAN | Warren | 49 min |
| Feb 16, 11:19 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 41 min |
| Feb 16, 11:26 AM CST | Tornado Warning | JAN | Yazoo | 34 min |
| Feb 16, 11:41 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 34 min |
| Feb 16, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Madison | 52 min |
| Feb 16, 11:59 AM CST | Tornado Warning | JAN | Yazoo | 31 min |
| Feb 16, 12:14 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin | 61 min |
| Feb 16, 12:18 PM CST | Severe Thunderstorm Warning | JAN | Attala | 57 min |
| Feb 16, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Leake | 57 min |
| Feb 16, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Oktibbeha, Winston | 50 min |
| Feb 16, 1:04 PM CST | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| Feb 16, 1:13 PM CST | Severe Thunderstorm Warning | JAN | Clay | 47 min |
| Feb 16, 1:18 PM CST | Tornado Warning | JAN | Oktibbeha | 27 min |
| Feb 16, 1:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 51 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 50 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 50 min |
| Feb 16, 1:51 PM CST | Tornado Warning | JAN | Lowndes | 19 min |
| Feb 16, 2:02 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| Feb 16, 2:20 PM CST | Tornado Warning | JAN | Jasper | 40 min |
| Feb 16, 2:24 PM CST | Severe Thunderstorm Warning | JAN | Newton | 36 min |
| Feb 16, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 39 min |
| Feb 16, 2:38 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 52 min |
| Feb 16, 2:41 PM CST | Tornado Warning | JAN | Clarke | 49 min |
| Feb 16, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Smith | 30 min |
| Feb 16, 2:56 PM CST | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Feb 16, 3:03 PM CST | Tornado Warning | JAN | Lauderdale | 27 min |
| Feb 16, 3:10 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 35 min |
| Feb 16, 3:29 PM CST | Tornado Warning | JAN | Covington, Lamar | 41 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Feb 16, 3:41 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Feb 16, 3:47 PM CST | Tornado Warning | JAN | Jones | 43 min |
| Feb 16, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Feb 16, 4:21 PM CST | Tornado Warning | JAN | Clarke, Jasper | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.